Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Auralgan ear drops for eyes?
    avatar
    An_255456 posted:
    I have eye irritation, with redness and extreme itchiness, along with yellow/green discharge. I've been using gentamycin drops for the discharge. I've been lightly brushing a q tip coated in Auralgan (Antipyrine, Benzocaine) along the mucous membrane of the lashbed for the itchiness. It works really well. However, I recently read that this is contraindicated for auralgan. What damage have I possibly done to my eyes?
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    probably no damage done but please stop using ear products and products with numbing agents (benzocaine) around your eyes. Only bad things can happen.

    Its ok to use antibiotic drops like gentamicin for a few days when a bacterial pink eye is suspected but you can't use these continuously for an incompletely diagnosed eye problem.

    See your eye doctor for accurate diagnosis and best advice.


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    blurry eyes
    sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.